MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The healthcare professional reported that during a coil embolization of an internal iliac artery (iia) aneurysm, the first and second frame s coils were successfully implanted at the target lesion.The complaint coil, an 8mm x 30cm micrusframe 18 (mfr180830 / 30649225) was positioned in the aneurysm as the third framing coil, but the coil failed to detach.The physician pressed the detach button on the control cable and the buzzer sounded.Using fluoroscopic guidance, the physician pulled the device positioning unit (dpu) wire to verify coil detachment.It was recognized that the coil-tail was in a state where it was not able to be pulled together with the wire, and it was not able to be detached.The coil was pulled back to some extent, and the coil then detached.The coil remained inside the concomitant prowler select plus microcatheter (unknown product code and lot number).With the dpu wire, the coil was pushed out of the microcatheter and somehow implanted at the target aneurysm.The procedure progressed, and the stent graft was implanted without incident.There was no report of patient injury.The complaint device is not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30649225) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure of the coil to detach and unintended detachment during retrieval requiring additional intervention are known potential complications associated with the use of micrusframe 18 in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the dpu and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Following failed coil detachment, it appears that the coil unintendedly detached in the microcatheter during retrieval.Assignment of root cause for the event remains speculative and inconclusive without the return of the associated devices.However, there are clinical and procedural factors that may have contributed rather than the design or manufacture of the device.Since the event required additional intervention (i.E., use of the dpu wire) to preclude patient complications such as non-target site embolization, ischemia, or infarct, the event meets mdr reporting criteria.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of an internal iliac artery (iia) aneurysm, the first and second frame s coils were successfully implanted at the target lesion.The complaint coil, an 8mm x 30cm micrusframe 18 (mfr180830 / 30649225) was positioned in the aneurysm as the third framing coil, but the coil failed to detach.The physician pressed the detach button on the control cable and the buzzer sounded.Using fluoroscopic guidance, the physician pulled the device positioning unit (dpu) wire to verify coil detachment.It was recognized that the coil-tail was in a state where it was not able to be pulled together with the wire, and it was not able to be detached.The coil was pulled back to some extent, and the coil then detached.The coil remained inside the concomitant prowler select plus microcatheter (unknown product code and lot number).With the dpu wire, the coil was pushed out of the microcatheter and somehow implanted at the target aneurysm.The procedure progressed, and the stent graft was implanted without incident.There was no report of patient injury.The complaint device is not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07-feb-2022.E.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[additional information]: on 07-feb-2022, additional information was received.The information confirmed that the coil embolization was that of the iia; it was an endovascular treatment of abdominal aortic aneurysm (evar) procedure, other details were not reported.A pre-deployment electrical check was performed.A fault light was not seen during the case.Upon pressing the power button, all the lights illuminated.The green system ready light illuminated and during the detachment cycle, the detachment light illuminated and the audible signal beep was heard.All connections fit properly.The reported issue did not result in any clinically significant delay in the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13474124
Report Number3008114965-2022-00052
Device Sequence Number19804982
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot Number30649225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown